Alert archive / Colorado / Red Flag Warnings in 2014
Red Flag Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 22, 2014, 9:31 AM MDT for 15 counties in Colorado. It took effect at Apr 23, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2014, 9:31 AM MDT (15:31 UTC)
- In effect from
- Apr 23, 2014, 12:00 PM MDT
- Expired
- Apr 23, 2014, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 3.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2670 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WWUS85 KPUB 221531 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 931 AM MDT TUE APR 22 2014 ...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITY LEVELS AND DRY FUELS FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... COZ226>237-230745- /O.UPG.KPUB.FW.A.0009.140423T1800Z-140424T0200Z/ /O.NEW.KPUB.FW.W.0015.140423T1800Z-140424T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 931 AM MDT TUE APR 22 2014 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...227...228...229...230...231...232...233 ...234...235...236 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 230...231...232...233...234...235...236 AND 237. * WINDS...WEST 20 TO 30 MPH WITH WIND GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
349 WWUS85 KPUB 222051 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT TUE APR 22 2014 ...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITY LEVELS AND DRY FUELS FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... COZ226>237-231300- /O.CON.KPUB.FW.W.0015.140423T1800Z-140424T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 251 PM MDT TUE APR 22 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...227...228...229...230...231...232...233... 234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 230...231...232...233...234...235...236 AND 237. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
918 WWUS85 KPUB 231010 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 410 AM MDT WED APR 23 2014 ...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITY LEVELS AND DRY FUELS FROM NOON TODAY THROUGH 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... COZ226>237-240200- /O.CON.KPUB.FW.W.0015.140423T1800Z-140424T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 410 AM MDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...227...228...229...230...231...232...233... 234...235...236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 230...231...232...233...234...235...236 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD CAN BE EXPECTED WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
044 WWUS85 KPUB 231831 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1231 PM MDT WED APR 23 2014 ...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITY LEVELS AND DRY FUELS FROM NOON TODAY THROUGH 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224 AND 226 THROUGH 237...WHICH INCLUDES THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... COZ224-240200- /O.EXA.KPUB.FW.W.0015.000000T0000Z-140424T0200Z/ SAN LUIS VALLEY- 1231 PM MDT WED APR 23 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 224. * WINDS...SOUTHWEST TO WEST AT 15 TO 25 MPH WITH WIND GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD CAN BE EXPECTED WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ226>237-240200- /O.CON.KPUB.FW.W.0015.000000T0000Z-140424T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY- OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY- PROWERS COUNTY-BACA COUNTY- 1231 PM MDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226...227...228...229...230...231...232...233...234...235... 236 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 226...227...228...229... 230...231...232...233...234...235...236 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD CAN BE EXPECTED WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
111 WWUS85 KPUB 232105 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 305 PM MDT WED APR 23 2014 ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITY LEVELS AND DRY FUELS THROUGH 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224 AND FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... COZ224-226>237-240200- /O.CON.KPUB.FW.W.0015.000000T0000Z-140424T0200Z/ SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 305 PM MDT WED APR 23 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224 AND FIRE WEATHER ZONES 226 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...THE INTERSTATE 25 CORRIDOR AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... * AFFECTED AREA...FIRE WEATHER ZONES 224...226...227...228... 229...230...231...232...233...234...235...236 AND 237. * WINDS...WEST 15 TO 25 MPH WITH WIND GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD CAN BE EXPECTED WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
228 WWUS85 KPUB 240151 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 751 PM MDT WED APR 23 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM... COZ224-226>237-240300- /O.EXP.KPUB.FW.W.0015.000000T0000Z-140424T0200Z/ SAN LUIS VALLEY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 751 PM MDT WED APR 23 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224...226...227...228...229...230...231...232...233 ...234...235...236 AND 237... A COLD FRONT MOVING ACROSS THE EASTERN PLAINS THIS EVENING WILL INCREASE HUMIDITY LEVELS AND DECREASE TEMPERATURES ACROSS THE AREA. THIS WILL ALLOW FOR THE CURRENT RED FLAG WARNING TO EXPIRE AT 8 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:46 AM MDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 22, 3:46 AM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 AM MDT TUE APR 22 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 346 AM MDT TUE APR 22 2014 ...BREEZY...WARM...AND SHOWERY TODAY... HIGH CLOUDS NOW SPREADING ACROSS OUR AREA FROM THE WEST...AHEAD OF THE NEXT PACIFIC SYSTEM MOVING ONSHORE OVER THE WEST COAST. THIS SYSTEM WILL MOVE THROUGH THE GREAT BASIN AND UT TODAY...THEN ON THROUGH THE NRN ROCKIES TONIGHT INTO WED MORNING. MAIN QUESTION FOR US WILL BE HOW MUCH CONVECTION TO EXPECT. NAM IS THE MOST AGGRESSIVE OF THE MODELS...SHOWING SCT TO NMRS SHOWERS AND STORMS THIS AFTERNOON...AND EXTENSIVE QPF OVER THE ERN PLAINS. BELIEVE IT IS PROBABLY OVERDONE. HOWEVER...SAME BASIC STORY IS TOLD BY THE WRF AND RUC...AND WITH INSTABILITY ON THE RISE ALONG WITH UPPER FORCING...EXPECT AT LEAST SCT STORMS TO DEVELOP BY MID DAY OVR THE MTS...SPREADING EWD THIS AFTERNOON OVER THE PLAINS. PREC H2O NOT THAT IMPRESSIVE...AND STORMS WILL BE MOVING AT A DECENT PACE TO THE EAST...SO HEAVY RAIN POTENTIAL LOOKS MINIMAL. BIGGEST CONCERN WILL BE NR THE KS BORDER THIS AFTERNOON...IF MOISTURE CAN HANG ON LONG ENOUGH. WITH SFC DEWPOINTS PROGGED AT UPPER 30S TO NR 40...AND LIFTED INDICES AT MINUS 3 TO MINUS 4...POTENTIAL FOR A STRONG STORM OR TWO LATE THIS AFTERNOON CAN NOT BE OVERLOOKED. THIS POTENTIAL WILL BE HIGHEST OVER BENT...PROWERS...AND KIOWA COUNTIES IN THE 22- 01Z TIME FRAME. MOISTURE WILL BE THE LIMITING FACTOR...BUT COULD SEE SOME PENNY-NICKEL SIZE HAIL AND WIND GUSTS TO 45-50 KTS IN THE STRONGEST CELLS BEFORE ACTIVITY SPREADS INTO KS THIS EVE. SNOW LEVELS WILL REMAIN PRETTY HIGH TODAY...ABOVE 11000 FEET. H7 TEMPS RISE TO ABOVE 9 DEG C THIS AFTERNOON OVER THE I-25 CORRIDOR...AND WITH SW WINDS ON THE INCREASE SHOULD SEE TEMPS CLIMB INTO THE UPPER 70S AND LOWER 80S THIS AFTERNOON. EXTENT OF PRECIP AND CLOUD COVER COULD PUT A CAP ON HIGH TEMPS BY MID AFTERNOON...BUT IT STILL SHOULD BE A QUITE WARM DAY. AS MENTIONED IN THE EARLIER AFD...STILL SEE THE POTENTIAL FOR SOME MARGINAL CRITICAL FIRE WX DANGER THIS AFTERNOON...ESPECIALLY OVER THE I-25 CORRIDOR. NOT SEEING ANY STRONG TRENDS TOWARDS WORSENING CONDITIONS...HOWEVER. RH COULD BRIEFLY DROP TO THE 15 PERCENT RANGE THIS AFTERNOON...AND WINDS WILL LIKELY BE GUSTING ABOVE 25 KTS AT TIMES. BETWEEN THE MARGINAL PARAMETERS AND UNCERTAINTY IN HOW PRECIP WILL AFFECT THE AREA...DO NOT SEE THE NEED FOR FIRE WX HEADLINES AT THIS TIME...BUT IT WILL BEAR WATCHING. CONVECTION SHOULD DROP OFF PRETTY QUICKLY AFTER SUNSET TONIGHT...WHILE CLOUDY CONDITIONS HANG ON THROUGH THE EVE. WILL SEE BREEZY CONDITIONS PERSIST FOR A GOOD PORTION OF THE EVE...ESPECIALLY OUT OVER THE PLAINS...LEADING TO A FAIRLY MILD NIGHT. ROSE .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 346 AM MDT TUE APR 22 2014 WEDNESDAY...MODELS LOOK TO BE ON TRACK WITH PUSHING THE NEXT SYSTEM ACROSS THE NORTHERN ROCKIES...WHICH WILL BE A LITTLE TOO FAR NORTH TO PRODUCE A LOT OF PCPN FOR THE CWA. IT IS EXPECTED TO PRODUCE A FAIR SHARE OF WIND THOUGH...AND THE FIRE WEATHER WATCH FOR THE PLAINS ON WED LOOKS GOOD SINCE HUMIDITY LEVELS ARE FORECAST TO DROP BELOW 15 PERCENT. PCPN IS EXPECTED TO BE TIED TO THE HIGHER TERRAIN INITIALLY...BUT AS THE SFC COLD FRONT DROPS SOUTH ACROSS THE PALMER DVD SOME TIME BETWEEN 00Z AND 04Z WED EVE...ISOLATED CONVECTION WILL BE POSSIBLE FOR THE E PLAINS. THE UPPER TROUGH AXIS KICKS EAST RATHER QUICKLY...SO FEEL THAT ALL PCPN SHOUL;D COME TO AN END SOON AFTER MIDNIGHT. THURSDAY AND FRIDAY...WARM AND DRY CONDITIONS EXPECTED THROUGH THE SHORTWAVE RIDGE BETWEEN SYSTEMS. MAX TEMPS ON THU ARE EXPECTED TO BE IN THE 60S TO LOWER 70S...THEN BOSSTING TO NEAR 80 F FOR THE PLAINS ON FRI. SATURDAY THROUGH MONDAY...LONG RANGE MODELS ARE IN BETTER AGREEMENT NOW...AND CONTINUE TO PAINT A VERY UNSETTLED PICTURE FOR THE WEEKEND AND INTO THE NEXT WORK WEEK. EARLY SAT MORNING A LARGE UPPER TROUGH CROSSES CA AND NV...PRODUCING STRONG S-SW WINDS ACROSS THE CWA WHILE CONVECTION APPROACHES THE CONTDVD FOR SAT AFTN. AT THIS POINT...SAT LOOKS LIKE ANOTHER POTENTIAL CRITICAL FIRE WX DAY FOR THE E PLAINS. THE UPPER TROUGH PASSES ACROSS THE STATE AS AN OPEN WAVE...THEN A CLOSED LOW DEVELOPS OVER THE CENTRAL US PLAINS ON SUN WHICH MEANDERS THROUGH MON. PINPOINTING PCPN AREAS AND AMOUNTS IS NEAR IMPOSSIBLE FOR THE TIME BEING...SO DECIDED TO STAY WITH THE POP GRIDS THAT THE EXTENDED PROCEDURE PRODUCED. SUNDAY AND MONDAY ARE THE COOLEST DAYS OF THE EXTENDED FORECAST...WITH MAX TEMPS IN THE 50S TO LOWER 60S. MOORE && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 346 AM MDT TUE APR 22 2014 VFR CONDITIONS EXPECTED TO CONTINUE TODAY AND TONIGHT. S- SW WINDS WILL BE ON THE INCREASE THIS AFTERNOON AND COULD GUST IN THE 20-30 KT RANGE. MAIN AVN CONCERN WILL BE TS THIS AFTERNOON...AS SCT STORMS MOVE OFF THE MTS. STRONGEST ACTIVITY WILL BE NR THE KS BORDER LATER THIS AFTERNOON...BUT ISOLD-SCT SOTRMS ARE POSSIBLE AT THE TAF SITES. WINDS COULD BE ERRATIC AND GUSTY NR ANY STORMS THAT DEVELOP. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COZ226>237. && SHORT TERM...ROSE LONG TERM...MOORE AVIATION...ROSE
Hazardous weather outlook, Apr 22, 6:16 AM MDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 616 AM MDT TUE APR 22 2014 COZ058>089-093>099-231300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 616 AM MDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN COLORADO FROM LATE MORNING THROUGH EARLY EVENING. THE MAIN THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. ONE OF TWO STORMS OVER THE FAR SOUTHEASTERN PLAINS COULD BECOME STRONG LATE THIS AFTERNOON OR EARLY EVENING. IF THESE STORMS DEVELOP THEY WILL BE CAPABLE OF HAIL TO NICKEL SIZE AND WIND GUSTS TO 50 MPH. SCATTERED SNOW SHOWERS WILL BE POSSIBLE IN THE MOUNTAINS ABOVE 11000 FEET. ANY SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE CONTINENTAL DIVIDE ON WEDNESDAY...THEN ACROSS THE FAR EASTERN PLAINS WEDNESDAY EVENING. THE MAIN THREAT WILL BE CLOUD TO GROUND LIGHTNING. INCREASING SOUTHWEST WINDS...COMBINED WITH LOW RELATIVE HUMIDITY LEVELS...COULD PRODUCE NEAR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON ACROSS THE SOUTHEAST PLAINS AND ALONG THE INTERSTATE 25 CORRIDOR. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM MDT OVER BENT...BACA...PROWERS...AND KIOWA COUNTIES. 44/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:51 PM MDT | Special Weather Statement | PUB | Pueblo | 24 min |
| Apr 22, 2:24 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
| Apr 22, 3:14 PM MDT | Special Weather Statement | PUB | Otero | 31 min |
| Apr 22, 3:53 PM MDT | Special Weather Statement | PUB | El Paso | 22 min |
| Apr 22, 5:00 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
| Apr 22, 5:51 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
Nearby
Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.